Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Leisa

Accutane dosage

I just finished my first month of accutane. Its been pretty rough. I hate not having good skin :( My lips are sooo dry too, I literally cant go anywhere without some sort of chapstick. Its crazy to always have to have it on...not used to that yet. I am prescribed to 30mg twice a day but ive found that when i take it twice a day I feel horrible. I dont really eat that much and I dont weight that much so I think that might be why its so strong for me. What I have been doing is taking one 30 mg a day and then sometimes ill take two. I try to do it every other day but I seem more often then not to just take one. Is this bad? Is it going to hinder my progress or not fully fix my skin?

Also does the second month get any better! I am still getting break outs, which is so frustrating! When will that stop? month three??

Share this post


Link to post
Share on other sites

Accutane can do damage to your stomach and digestive tract if you don't take it with food. Also, for it to work it is important to take it with a certain amount of fat. Eating very little and being on accutane is not a good idea.

Share this post


Link to post
Share on other sites

My derm and I had a little discussion about this as it said in the iPledge book that you're supposed to take 2 doses a day, but he only wanted to put me on 1. Being a somewhat new doctor there (I'm assuming), he went to his higher up who confirmed that 1 dose is fine.

So don't take my words as a green light to go ahead and do it, but more likely than not you could probably take both your doses at the same time so you don't have immediate side effects all day long. Ask your dermatologist about it.

In fact, disregard everything I said and address all your problems to your dermatologist right now! They are the one you should be going to with a question like this. You should never deviate from what your doctor tells you without notifying them.

Share this post


Link to post
Share on other sites

The first time I took Accutane, I felt horrible at first but after the first month, my body seemed to adjust to it and most of the worst side effects went away and the only thing I had to deal with was the extreme dryness.

I agree with the others. You should talk to the derm as soon as possible. It may be that you need to have your dosage lowered. Or you may just need to give your body time to get adjusted to the meds. That isn't really a decision you should make on your own.

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×